What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 13, 2:35 PM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 13, 2:35 PM EST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Gray ME
335 PM EDT Mon Jun 13 2022
.SYNOPSIS...
Scattered showers and thunderstorms continue into the early
evening hours, especially in central Maine. High pressure
builds into the area behind the front through midweek, bringing
generally dry conditions and moderating temperatures. A cold
front crosses New England on Friday, bringing cooler
temperatures for the weekend. Unsettled weather likely continues
this weekend and possibly into early next week as a trough
deepens across the Northeast.
&&
.NEAR TERM /THROUGH TONIGHT/...
A cold front is taking its time crossing the area from west to
east today, evident on radar by a broken line of showers storms
over the western Maine mountains, tracking ESE-ward. The
progress of this front is the topic of interest through the
remainder of the evening and overnight as northwesterly winds
mixing down behind the front lift and scatter out low level
moisture from the antecedent airmass. At this hour, low clouds
and patchy fog continue to be present ahead of the front along
the Maine coastline east of Portland. Looking through vertical
profiles suggests LL moisture doesn't quite mix out of these
areas until later this evening, as late as midnight for some
places, by which point diurnal cooling will be well underway.
Behind the front, a healthy cumulus field and a few rain showers
mark the change of airmass with both of these diminishing
tonight as deep mixing is lost.
Overnight, a tightly-wound h500 low rolls down through Maine
which keeps steady cold advection on a northwest breeze through
the region. A few rain showers should persist over the mountains
near the international border in this flow regime. This should
also prevent the bottom from dropping out altogether WRT the
temperature forecast. Though, decoupling should happen well
enough and with enough lingering moisture, especially in the
more deeply incised northern valleys (and in the Connecticut
River Valley where high pressure is pushing in) to produce
valley fog. Lows work out to be in the mid- 40s to mid- 50s.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
Tuesday will be a fairly quiescent day with light Northwest
winds and high pressure building in from the west. The only fly
in the ointment will be the continued presence of an upper level
low sinking southeastward through coastal Maine which will
bring in steeper lapse rates and dynamic forcing to produce
isolated to scattered shower activity across the mountains into
central Maine. These will end with the loss of daytime heating
later in the evening.
The northwest breeze will feel fairly refreshing with
mostly/partly cloudy skies and lower dew points around 50
degrees during the afternoon. Temperatures will still be fairly
warm, topping out a few degrees above normal... in the 70s
across the north and along the immediate midcoast (with a weak
sea breeze), up into the low- to mid-80s across the southern and
central interior. High pressure builds down from Canada
tomorrow night with winds calming and temperatures dropping back
into the upper-40s and 50s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Overview
Ridging builds across the Northeast on Wednesday and Thursday
as high pressure strengthens at the surface. A cold front then
crosses the area on Friday, bringing a round of shower and
thunderstorms to the area. A trough deepens behind the front
next weekend, bringing a cool and showery stretch. This trough
will likely be slow to depart and linger into early next week.
Details
The building ridge and strengthening high pressure bring warmer
temperatures for the rest of the week, with highs mainly either
side of 80 degrees on Wednesday. As the surface high pressure
becomes centered overhead, a seabreeze is expected to develop
and keep the coastline cooler late Wednesday, and then again
moreso on Thursday.
A cold front then crosses New England on Friday. The front
looks likely to cross through late Thursday night and early
during the day on Friday. This timing will limit the extent of
any shower and thunderstorm activity with the front, but some
are still expected. The colder air is expected to lag behind the
front and not arrive until Friday night, allowing Friday to be
the warmest day of the stretch in most areas with highs warming
into the low to mid 80s.
By next weekend, an upper level trough is expected to deepen
across New England and bring much cooler and showery conditions.
Highs will likely be limited into the 60s and 70s this weekend
and into next week. The shower activity looks to be scattered
with lots of cloud cover, but at this point the whole system
doesn't look like it will actually bring much in the way of
significant rainfall to the area.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Short Term...VFR already dominates western and central TAF
locations right now with a light northwest breeze act SCT/BKN
VFR decks. IFR CIGs will cling to eastern sites of KRKD and
KAUG however until a front crosses later in the evening to early
overnight. Accompanying this front is a broken line of showers
and storms which may produce brief restrictions themselves.
Eventually all sites go VFR tonight through tomorrow with the
northwest breeze... exceptions to this rule being potential fog
development for KLEB/KHIE/KAUG late tonight into early morning,
and a stray shower offering brief MVFR restrictions for northern
and eastern sites on Tuesday.
Long Term...Mainly VFR conditions are expected on Wednesday and
most of Thursday, then some showers are possible across
northern and western terminals by late in the day on Thursday.
Shower chances continue into early Friday with mainly VFR
conditions outside of any showers. Scattered showers and
occasional MVFR conditions are then expected much of the
weekend and into early next week.
&&
.MARINE...
Short Term...A weak cold front crosses the waters this evening
with gradual clearing over the waters overnight accompanied by a
wind shift toward the Northwest. At this hour, clearing is
underway over the coastal waters south of Portland... elsewhere
off the Midcoast and Downeast, patchy fog and showers remain the
rule until this clearing can work though. For Tuesday, high
pressure spreads south and west of the waters which pulls winds
more westerly... to southwesterly with maximum wind gusts around
15 kts and some sea breeze influence to afternoon near-shore
flow. Waves will remain around 2-3" during this period, except
lower in the bays.
Long Term...Tranquil conditions are expected through Thursday
as high pressure builds across the waters. SCA conditions are
possible in southwesterly flow ahead of a cold front Thursday
night and Friday. Westerly winds to SCA criteria are then
possible behind the front this weekend.
&&
.TIDES/COASTAL FLOODING...
High astronomical tides will bring water levels to near minor
flood stage during the overnight high tides Monday night through
Friday night this week. At this time, minimal impacts are
expected.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.
&&
NEAR TERM...Casey
SHORT TERM...Casey
LONG TERM...Clair
TIDES/COASTAL FLOODING...Clair
Hazardous weather outlook, Jun 13, 1:55 PM EST, 2 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
255 PM EDT Mon Jun 13 2022
MEZ009-013-014-019>022-141900-
Central Somerset-Southern Franklin-Southern Somerset-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
255 PM EDT Mon Jun 13 2022
This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine and western Maine.
.DAY ONE...This afternoon and tonight.
Scattered showers and storms this afternoon and early evening may
produce small hail and locally strong, gusty winds.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MEZ023>028-NHZ014-141900-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Coastal Rockingham-
255 PM EDT Mon Jun 13 2022
This Hazardous Weather Outlook is for south central Maine,
southwest Maine and southern New Hampshire.
.DAY ONE...This afternoon and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
High astronomical tides will bring water levels to near minor flood
stage during the overnight high tides this week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MEZ007-008-012-018-033-NHZ001>013-015-141900-
Northern Oxford-Northern Franklin-Southern Oxford-Interior York-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Western And Central Hillsborough-
255 PM EDT Mon Jun 13 2022
This Hazardous Weather Outlook is for southwest Maine, western
Maine, New Hampshire, central New Hampshire, northern New Hampshire
and southern New Hampshire.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ150>154-141900-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
255 PM EDT Mon Jun 13 2022
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 13, 2:32 PM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Gray ME
332 PM EDT Mon Jun 13 2022
MEZ019-033-132000-
Interior Cumberland Highlands ME-Central Interior Cumberland ME-
332 PM EDT Mon Jun 13 2022
...A strong thunderstorm will impact portions of west central
Cumberland County through 400 PM EDT...
At 331 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hiram, or 7 miles southwest of Naples, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bridgton, Naples, Hiram, Raymond, Standish, Casco, Frye Island,
Sebago, Baldwin and Windham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Sebago Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4373 7055 4386 7080 4388 7076 4388 7075
4391 7076 4393 7073 4395 7075 4396 7072
4398 7073 4394 7042
TIME...MOT...LOC 1931Z 294DEG 14KT 4390 7071
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MSCSpecial weather statement, Jun 13, 3:03 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Gray ME
403 PM EDT Mon Jun 13 2022
MEZ013-014-021-132030-
Southern Franklin ME-Southern Somerset ME-Kennebec ME-
403 PM EDT Mon Jun 13 2022
...Strong thunderstorms will impact portions of northwestern
Kennebec, south central Somerset and southeastern Franklin Counties
through 430 PM EDT...
At 402 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Norridgewock to Jay. Movement was
southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waterville, Farmington, Fairfield, Oakland, Skowhegan, Jay, Clinton,
Belgrade, Manchester, Norridgewock, Wilton, Winthrop, Benton,
Chesterville, Fayette, Smithfield, Rome, Mount Vernon, Vienna and
Readfield.
This includes Interstate 95 between mile markers 125 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4464 6953 4433 6993 4442 7011 4449 7013
4448 7020 4447 7021 4449 7025 4450 7025
4450 7027 4451 7028 4466 7008 4475 6984
TIME...MOT...LOC 2002Z 293DEG 21KT 4468 6983 4452 7019
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MSCLocal storm report, Jun 13, 3:19 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
419 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 2 NNW NEW SHARON 44.67N 70.03W
06/13/2022 M0.50 INCH FRANKLIN ME TRAINED SPOTTER
DIME SIZE HAIL.
&&
PALMERSpecial weather statement, Jun 13, 3:32 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Gray ME
432 PM EDT Mon Jun 13 2022
MEZ012>014-021-132100-
Southern Oxford ME-Southern Franklin ME-Southern Somerset ME-
Kennebec ME-
432 PM EDT Mon Jun 13 2022
...Strong thunderstorms will impact portions of northern Kennebec,
southern Somerset and southeastern Franklin Counties through 500 PM
EDT...
At 431 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Norridgewock to 7 miles northwest of
Belgrade to Livermore Falls. Movement was southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Augusta, Waterville, Fairfield, Oakland, Jay, Belgrade, Livermore
Falls, Manchester, Winthrop, Benton, Chesterville, Fayette, Sidney,
Smithfield, Wayne, Rome, Winslow, Mount Vernon, Vassalboro and
Readfield.
This includes Interstate 95 between mile markers 116 and 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4440 6970 4432 7003 4438 7011 4439 7010
4448 7013 4449 7014 4448 7020 4447 7022
4451 7027 4457 6999 4468 6986 4457 6953
TIME...MOT...LOC 2031Z 307DEG 12KT 4464 6981 4454 6993 4449 7020
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MSCSpecial weather statement, Jun 13, 3:47 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Gray ME
447 PM EDT Mon Jun 13 2022
MEZ014-022-132115-
Interior Waldo ME-Southern Somerset ME-
447 PM EDT Mon Jun 13 2022
...A strong thunderstorm will impact portions of northwestern Waldo
and southeastern Somerset Counties through 515 PM EDT...
At 446 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Pittsfield, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pittsfield, Skowhegan, Clinton, Unity, Canaan, Hartland, Cornville,
Burnham, Athens, Harmony, Detroit, Palmyra, Saint Albans and Troy.
This includes Interstate 95 between mile markers 142 and 156.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4459 6934 4462 6940 4464 6940 4464 6944
4466 6946 4467 6944 4468 6948 4472 6947
4471 6956 4478 6969 4495 6955 4487 6930
4473 6927 4473 6922
TIME...MOT...LOC 2046Z 302DEG 17KT 4484 6953
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MSCSpecial weather statement, Jun 13, 4:00 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Gray ME
500 PM EDT Mon Jun 13 2022
MEZ013-020>022-026-027-132130-
Androscoggin ME-Interior Waldo ME-Southern Franklin ME-Kennebec ME-
Lincoln ME-Knox ME-
500 PM EDT Mon Jun 13 2022
...A strong thunderstorm will impact portions of Kennebec, west
central Waldo and north central Lincoln Counties through 530 PM
EDT...
At 459 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Belgrade, or 8 miles northeast of Augusta, moving
southeast at 40 mph.
HAZARD...Wind gusts up to 40 mph, half inch hail and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Augusta, Waterville, Gardiner, Oakland, China, Belgrade, Livermore
Falls, Farmingdale, Manchester, Hallowell, Liberty, Palermo,
Winthrop, Unity, Knox, Chelsea, Jefferson, Albion, Dresden and
Fayette.
This includes Interstate 95 between mile markers 103 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4445 7016 4456 6986 4455 6921 4410 6965
TIME...MOT...LOC 2059Z 293DEG 35KT 4441 6967
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Cempa